Alert archive / Pennsylvania / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS State College, PA

June 1, 201215 counties in Pennsylvania

NWS State College, PA issued this flash flood watch at Jun 1, 2012, 5:02 PM EDT for 15 counties in Pennsylvania. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2012, 5:02 PM EDT (21:02 UTC)
Expired
Jun 2, 2012, 12:47 AM EDT
In force
8 hr
Issued by
NWS State College, PA
Flood severity
None

Counties Adams County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WGUS61 KCTP 012102
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT FRI JUN 1 2012

...PERIODS OF HEAVY RAIN FROM NUMEROUS THUNDERSTORMS COULD
LEAD TO LOCALIZED FLASH FLOODING THROUGH EARLY TONIGHT...

.SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WILL OCCUR
ALONG A WARM FRONT OVER SOUTH CENTRAL PENNSYLVANIA AND THE LOWER
AND MID SUSQUEHANNA VALLEY LATE THIS AFTERNOON. ADDITIONAL HEAVY
RAIN WILL ACCOMPANY A SLOW MOVING COLD FRONT LATER THIS EVENING.
AN ADDITONAL 1 TO 2 INCHES OF RAIN WILL FALL LEADING TO THE
POTENTIAL FOR FLASH FLOODING.

PAZ028-036-049>053-056>059-063>066-020600-
/O.NEW.KCTP.FF.A.0002.120601T2102Z-120602T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
502 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...ADAMS...COLUMBIA... 
  CUMBERLAND...DAUPHIN...FRANKLIN...JUNIATA...LANCASTER... 
  LEBANON...MONTOUR...NORTHUMBERLAND...PERRY...SCHUYLKILL... 
  SNYDER...UNION AND YORK. 

* UNTIL 2 AM EDT SATURDAY. 

* NUMEROUS HEAVY SHOWERS AND PERIODS OF TRAINING THUNDERSTORMS
  WILL LEAD TO WIDESPREAD...ADDITIONAL 1 TO 2 INCH RAINFALL
  AMOUNTS THROUGH THE FIRST HALF OF TONIGHT. LOCALIZED VERY HEAVY
  RAIN OF AROUND 3 INCHES IS POSSIBLE WHERE SEVERAL TRAINING
  THUNDERSTORMS OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAMBERT/MARTIN
1 follow-up statement
898 
WGUS61 KCTP 020447
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 AM EDT SAT JUN 2 2012


PAZ028-036-049>053-056>059-063>066-020600-
/O.CAN.KCTP.FF.A.0002.000000T0000Z-120602T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1247 AM EDT SAT JUN 2 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS
BEEN CANCELLED. THE HEAVIEST RAIN HAS MOVED TO THE EAST...AND
LITTLE IF ANY ADDITIONAL RAIN IS EXPECTED THROUGH THE REST OF THE
NIGHT. THE THREAT FOR FLASH FLOODING HAS PASSED. CREEKS AND
STREAMS MAY REMAIN HIGH THROUGH THE NIGHT...BUT ALL OF THESE
STREAMS SHOULD BEGIN TO RECEDE VERY SHORTLY.

$$

DANGELO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 3:23 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 1, 3:23 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM WILL LIFT NORTHWARD THROUGH THE UPPER OHIO VALLEY AND
BECOME VERTICALLY STACKED OVER THE UPPER GREAT LAKES TONIGHT.
BROAD SOUTHERLY FLOW WILL TRANSPORT DEEP MOISTURE INTO THE REGION
AHEAD OF THE TRAILING COLD FRONT...WHICH WILL BRING MODERATE TO
HEAVY SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION EARLY
TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE
SOUTHERN HALF OF THE AREA. THE UPPER LEVEL LOW WILL BECOME ANCHORED
NEAR THE NEW ENGLAND COAST DUE TO STRONG HIGH LATITUDE BLOCKING IN
THE NORTH ATLANTIC...ENSURING NEAR TO BELOW NORMAL TEMPERATURES FOR
THE FIRST WEEK OF JUNE...ALONG WITH A CHANCE OF DAILY SHOWERS.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
TOR WATCHES 332 AND 333 FOR SCENT PENN RECENTLY ISSUED...AND LOW-
TOPPED STORMS NEAR...AND JUST TO THE NORTH OF THE SFC WARM FRONT
ARE QUICKLY ACQUIRING ROTATION GIVEN THE STRONG LLVL SPEED AND
DIRECTIONAL SHEAR. EVEN ANOMALOUSLY LOW-TOPPED STORMS POSE A
TORNADO THREAT IN THE LOW LCL ENVIRONMENT ACROSS SRN PENN OVER THE
NEXT FEW HOURS. THESE FAVORABLE CONDITIONS FOR INCREASING TSRA
INTENSITY WITH AN ISOLATED TORNADO THREAT WILL SPREAD NE LATE THIS
AFTERNOON INTO THIS EVENING.

TOR WATCHES REMAIN IN EFFECT UNTIL 9 PM.

PREVIOUS MIDDAY DISCUSSION FOLLOWS...

SFC WARM FRONT AT 16Z WAS RACING NWD ALONG THE I-95 CORRIDOR IN
ERN VA /WHERE TEMPS WERE CLIMBING INTO THE LOWER 80S. THE FRONT
WAS NOSING ITS WAY MORE SLOWLY TO THE NORTH ACROSS THE NWRN PART
OF VA WHERE THICKER CLOUDS AND NUMEROUS SHRA WERE HOLDING TEMPS IN
THE U60S AND LOWER 70S.

15Z LAPS SFC BASED CAPE HAS REACHED 800-1200 J/KG IN THE KDCA
AREA...WHILE INSTABILITY NEAR AND TO THE NORTH OF THE MASON/DIXON
LINE IS STILL HIGHLY ELEVATED. THIS IS CONFIRMED BY THE FEW TCU
MIXED WITH ACCAS OUT OUR WINDOW TO THE SOUTH OVER THE PAST
HOUR...WITH THEIR BASES AT 5-6 KFT AGL /ABOVE THE COOLER...STABLE
NEAR SFC LAYER/.

LATEST HIGH RES...4KM NAM SHOWS 2 MODES OF STG TO POTENTIALLY SVR
TSRA DEVELOPING ACROSS THE SOUTHERN AND FAR WRN PORTIONS OF THE
CWA LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT.

THE FIRST CONCERN WILL BE MORE DISCRETE CELLS OR SMALL LINE
SEGMENTS TRACKING QUICKLY NEWD ABOVE THE SFC WARM FRONTAL BOUNDARY
JUST TO THE NORTH OF THE PENN/MD BORDER IN THE 21-00Z PERIOD.

HIGH 0-1KM EHI OF 1.5-2.5 M2/S2 IN THIS AREA WILL SUPPORT ROTATING
UPDRAFTS AND THE POTENTIAL FOR ISOLATED TORNADOES FROM THE LAURELS
TO THE WRN LOWER SUSQ VALLEY.

THE SECOND...AND MUCH LARGER SCALE FEATURE WILL BE A DEVELOPING
SQUALL LINE/QUASI-NCFRB TYPE FEATURE THAT WILL SWEEP STEADILY TO
THE NORTHEAST AT 25-30KTS UP THE OHIO RIVER VALLEY. THIS LINE WILL
LIKELY DEVELOP SOME DISTINCT BOW FEATURES AS IT HEADS INTO THE
BETTER LLVL DIRECTIONAL SHEAR ENVIRONMENT AND INTERACTS WITH THE
NEARLY EAST/WEST WARM FRONTAL BOUNDARY OVER THE SRN TIER OF PENN.

MAX TEMPS /IN THE U60S NW...TO U70S IN THE SE/ WILL BE REACHED
VERY LATE TODAY /OR EVEN THIS EVENING ACROSS THE NRN PARTS OF THE
CWA/ RIGHT AHEAD OF THE CFRONT.

WILL BE KEEPING A WATCHFUL EYE ON THE RADAR OVER THE NEXT SEVERAL
HOURS ACROSS THE LAURELS AND FAR SCENT COUNTIES OF PENN...AS ANY
LOW-TOPPED TSRA THAT CAN DEVELOP/OVERRUN THIS BOUNDARY WILL BE
CAPABLE OF QUICKLY ATTAINING ROTATING FROM THE STRONG LLVL SPEED
AND DIRECTIONAL SHEAR.

THE BACK EDGE OF THE AFOREMENTIONED THICKER CLOUDS WILL MOVE OVER
BEGINNING BETWEEN 20-21Z...AND THE POTENTIAL FOR SEVERE TSRA WILL
GRADUALLY BECOME CONCENTRATED ACROSS THAT REGION BY THIS
EVENING...NEAR THE INTERSECTION OF THE APPROACHING
CFRONT/DEVELOPING TRIPLE POINT SFC LOW.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE FRONT SHOULD BE CLEAR OF THE EASTERN ZONES BY SUNRISE ON SAT
AS THE SYSTEM BECOMES VERTICALLY STACKED OVER NORTHERN ONTARIO.
EARLY FOG OR STRATUS MAY COVER THE REGION SAT AM...BUT THE WESTERLY
WINDS PICK UP QUICKLY. 8H TEMPS WILL START THE DAY ABOUT 2C OVER
NWRN PA. THE STRONG EARLY JUNE SUNSHINE WILL HEAT AND MIX THE TEMPS
AND CAUSE THEM TO RISE ON A STEEP LOW LEVEL LAPSE RATE. WILL PLAY IT
MORE-CLOUDY IN THE NW WITH LOTS OF LOW LEVEL MOISTURE AND THE STEEP
LAPSE RATES TO CAUSE STRATOCU. DOWNSLOPING IN THE SE WILL LEAD TO
LESS CLOUD COVERAGE...BUT WILL KEEP P/S FOR CLOUD COVER.
SFC BOUNDARY HANGS CLOSE TO OUR NERN ZONES THROUGH THE DAY...BUT
SHOWERS ASSOCD WITH IT SHOULD REMAIN TO THE NE. HOWEVER...ADDITIONAL
SPOKES OF VORTICITY WILL ROTATE THROUGH DURING THE DAY AND THE
UPSLOPE INTO THE WRN MTS IN THE POST-FRONTAL FLOW WILL CREATE SCT
SHRA - MAINLY N OF I-80. MAX TEMPS WILL BE 5-10F BELOW NORMALS SAT.
EXPECT VERY SIMILAR WEATHER FOR SUNDAY...AS THE STACKED LOWS
PROPAGATE INTO NEW ENGLAND/ACROSS UPSTATE NY. WHILE 8H TEMPS DO NOT
GET ALL THAT COLD ON SUNDAY...THE DYNAMICS WILL BE CLOSER AND
PROVIDE LIFT TO MOISTURE WRAPPED IN OFF THE NRN ATLANTIC AND THE
GREAT LAKES. WILL CONTINUE 20-30 POPS SAT NIGHT AND RAMP THEM UP
INTO THE HIGH CHC TO HIGH LIKELY RANGE BY SUNDAY AFTN AS THE UPPER
LOW GETS CLOSE. THE DRYING WRLY FLOW WILL BRING DEWPOINTS INTO THE
40S AND PWATS REMAIN AT OR BELOW NORMAL. MINS SUN MORNING WILL BE
ABOUT 5F BELOW NORMALS UNDER CLOUDS AND LIGHT WEST WINDS. MINS WILL
BE KEPT UP NEAR NORMALS MON AM WITH A STRONGER WNW SFC FLOW
OVERNIGHT AND SOME CLOUDS...ESP IN THE NRN HALF OF THE AREA.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
A STRONG NEGATIVE NORTH ATLANTIC OSCILLATION /NAO/ IS PROJECTED
TO CONTINUE AND HELP SUPPORT/ANCHOR A CLOSED UPPER LOW OVER THE
NORTHEAST STATES AND CANADIAN MARITIMES THIS PERIOD. THIS PATTERN
WILL FAVOR NEAR TO BELOW NORMAL TEMPERATURES WITH OCCASIONAL
ROUNDS OF SHOWERS AS DISTURBANCES ROTATE AROUND THE WEST-SIDE OF
CYCLONIC/NW FLOW ALOFT.

HIGHEST CHC OF SHOWERS AND PERHAPS A THUNDERSTORM WILL BE
SUNDAY...BUT THERE WILL BE NEARLY A DAILY CHC INTO THU.

TEMPS WILL AVERAGE BELOW NORMAL FOR MUCH OF THE WEEK...GIVEN
ABNORMALLY LOW HEIGHTS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
STRENGTHENING SFC LOW WILL LIFT NWD ACROSS THE EASTERN GLAKES OVER
THE NEXT 24 HRS...DRAGGING A STRONG COLD FRONT ACROSS CENTRAL PA.
DEEP MSTR TRANSPORT AHEAD OF THIS FRONT WILL COMBINE WITH AMPLE
LARGE SCALE LIFT WILL PRODUCE NMRS SHOWERS AND SCT TSRA THRU THIS
EVENING. SOME OF THE STORMS MAY BE SEVERE.

OCNL MVFR WITH LWR CIGS AND VIS RESTRICTIONS LKLY AROUND COLD
FROPA THROUGH EARLY TONIGHT. ADDED TSRA TO TAFS AS COSPA DATA
INDICATES SIGNIFICANT CONVECTIVE DEVELOPMENT IS LKLY. WND SHFT TO
THE WSW AFT 06Z...WITH LOW MVFR/IFR CIGS PERSISTING INTO SAT
ACROSS THE WRN MTNS /BFD AND JST/.

OUTLOOK...
SAT...AM LOW CIGS POSSIBLE W MTNS.
SUN-WED...SCT SHRA W/ MVFR CIGS PSBL...MAINLY AT JST AND BFD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/MARTIN/STEINBUGL
NEAR TERM...LAMBERT/MARTIN
SHORT TERM...DANGELO/MARTIN
LONG TERM...MARTIN/STEINBUGL
AVIATION...LAMBERT/MARTIN/EVANEGO
Hazardous weather outlook, Jun 1, 2:12 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT FRI JUN 1 2012

PAZ037-041-042-046-051-053-021815-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-COLUMBIA-
212 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
THROUGH EARLY TONIGHT. LOCALIZED STRONG GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY VERY HEAVY RAIN WILL FALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-010>012-017>019-045-049-050-052-058-021815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-UNION-SNYDER-
NORTHUMBERLAND-SCHUYLKILL-
212 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING.
LOCALIZED STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY
VERY HEAVY RAIN WILL FALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ024>028-033>036-056-057-059-063>066-021815-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
212 PM EDT FRI JUN 1 2012

...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO RELAY REPORTS OF WIND DAMAGE...HAIL...
AND FLOODED OR CLOSED ROADWAYS TO THE NATIONAL WEATHER SERVICE
USING STANDARD PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jun 1, 1:57 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT FRI JUN 1 2012

PAZ026-035-036-011845-
FRANKLIN PA-FULTON PA-HUNTINGDON PA-
157 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FULTON...
SOUTHEASTERN HUNTINGDON AND WESTERN FRANKLIN COUNTIES...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYLICK...MOVING
NORTH AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT MERCERSBURG...FORT LOUDON...ST. THOMAS...FANNETTSBURG AND
WILLOW HILL.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 181
AND 201.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4024 7789 4017 7761 4014 7759 3972 7781
      3972 7806

FORECASTER: MARTIN
Special weather statement, Jun 1, 3:04 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT FRI JUN 1 2012

PAZ036-056-063-011945-
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
304 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...PERRY AND
WESTERN CUMBERLAND COUNTIES...

AT 258 PM EDT...A STRONG THUNDERSTORM WAS NEAR ORRSTOWN...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT NEWBURG...NEWVILLE...COLONEL DENNING STATE
PARK...LOYSVILLE AND NEW BLOOMFIELD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 217...I-81 BETWEEN
MILE MARKERS 23 AND 30.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 4004 7769 4044 7746 4050 7734 4043 7708
      4000 7754 3998 7766

FORECASTER: LAMBERT
Special weather statement, Jun 1, 3:29 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT FRI JUN 1 2012

PAZ064-065-012030-
ADAMS PA-YORK PA-
329 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND YORK
COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS NEAR LITTLESTOWN...MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL AFFECT HANOVER...ABBOTTSTOWN...THOMASVILLE...
WEIGELSTOWN...EMIGSVILLE AND YORK HAVEN.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 11 AND 32.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94...STATE ROAD 97.

LAT...LON 3972 7725 4018 7676 4017 7675 4013 7674
      4010 7669 4006 7666 4005 7658 4005 7653
      4000 7651 3971 7692

FORECASTER: EVANEGO/GRUMM
Special weather statement, Jun 1, 4:38 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT FRI JUN 1 2012

PAZ036-012130-
FRANKLIN PA-
438 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY THROUGH
530 PM EDT...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR GREENCASTLE...MOVING
TO THE NORTH NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT CHAMBERSBURG...UPPER STRASBURG AND ORRSTOWN.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 4 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 3982 7784 4011 7772 4008 7754 4004 7752
      4000 7749 3979 7764 3976 7776

FORECASTER: LAMBERT/MARTIN
Local storm report, Jun 1, 4:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FUNNEL CLOUD     1 N SHREWSBURY          39.79N 76.68W
06/01/2012                   YORK               PA   TRAINED SPOTTER

&&

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:57 PM EDTSpecial Weather StatementCTPFranklin48 min
Jun 1, 2:03 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon57 min
Jun 1, 3:04 PM EDTSpecial Weather StatementCTPPerry41 min
Jun 1, 3:29 PM EDTSpecial Weather StatementCTPYork61 min
Jun 1, 3:34 PM EDTSevere Thunderstorm WarningCTPLancaster, York71 min
Jun 1, 4:05 PM EDTTornado WarningCTPLancaster, York40 min
Jun 1, 4:33 PM EDTSevere Thunderstorm WarningCTPLancaster, York72 min
Jun 1, 4:38 PM EDTSpecial Weather StatementCTPFranklin52 min
Jun 1, 4:48 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, York3 hr
Jun 1, 5:03 PM EDTSpecial Weather StatementCTPSomerset27 min
Jun 1, 5:18 PM EDTSpecial Weather StatementCTPLancaster27 min
Jun 1, 5:22 PM EDTSpecial Weather StatementCTPBedford, Cambria, Fulton, Somerset53 min
Jun 1, 5:44 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Franklin and 3 more61 min
Jun 1, 5:49 PM EDTSpecial Weather StatementCTPLancaster26 min
Jun 1, 6:06 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean54 min
Jun 1, 6:09 PM EDTAreal Flood AdvisoryCTPLancaster2 hr
Jun 1, 6:15 PM EDTSpecial Weather StatementCTPLebanon30 min
Jun 1, 6:24 PM EDTAreal Flood AdvisoryCTPBlair, Cambria, Clearfield2 hr
Jun 1, 6:29 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York61 min
Jun 1, 6:38 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 7 more67 min
Jun 1, 6:44 PM EDTSpecial Weather StatementCTPMcKean61 min
Jun 1, 7:06 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton, Elk, McKean, Potter54 min
Jun 1, 7:10 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, York2 hr
Jun 1, 7:31 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Potter, Tioga59 min
Jun 1, 7:43 PM EDTSevere Thunderstorm WarningCTPAdams, Centre, Clinton, Cumberland, Franklin, Fulton and 8 more62 min
Jun 1, 7:48 PM EDTSpecial Weather StatementCTPLancaster57 min

Nearby

Flash Flood Watches in Pennsylvania, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.